MAUDE Adverse Event Report: ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER

ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER
Model Number LQP3106-U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Retinal Injury (2048)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As soon as ellex medical became aware of the incident, the calibration of the laser system and alignment of the optical paths was verified by ellex service through a paf (product acceptance fault record ).All the parameters in alignments check including offset in the paf are within the acceptance criteria which proves that the device is not at fault and is performing within the normal specifications.The general device aspects with respect to usability, instructions for use and the risk controls were evaluated: adequacy of device design: indications of parameters relevant to safety: anterior and posterior offset located on the laser head control knob are letter and colour coded.Accuracy of controls: offset range is well defined with the required tolerance.Adequacy of labelling: operator manual includes sufficient instructions, warnings, precautions for the safe use of the device and the labelling is considered adequate.Risk management: review indicated that the risk control measures (ra tango reflex-08 in attachment) are adequate and within the normal use risk levels are acceptable.Customer complaints: the device has been in use for 7 months with no untoward complaints.Patient monitoring: photocoagulated the lesion as a prophylactic measure since the physician could not see if there was a hole in the retina due to the hemorrhage.Patient is doing fine after photocoagulation.(b)(4).
 
Event or Problem Description
The event occured in (b)(6), doctor was treating a floater on a patient.Energy: started from 4mj, and increased the energy gradually since nothing was happening to the floater.Retinal bleeding happened at 8mj.
 
Additional Manufacturer Narrative
As soon as ellex medical became aware of the incident, the calibration of the laser system and alignment of the optical paths was verified by ellex service through a paf (product acceptance fault record ) attached.All the parameters in alignments check including offset in the paf are within the acceptance criteria which proves that the device is not at fault and is performing within the normal specifications.The general device aspects with respect to usability, instructions for use and the risk controls were evaluated.1) adequacy of device design : a) indications of parameters relevant to safety : anterior and posterior offset located on the laser head control knob are letter and colour coded.B) accuracy of controls : offset range is well defined with the required tolerance.2)adequacy of labelling : operator manual (included in attachment) includes sufficient instructions , warnings , precautions for the safe use of the device and the labelling is considered adequate.3) risk management : review indicated that the risk control measures ( ra tango reflex-08 in attachment) are adequate and within the normal use risk levels are acceptable.4) customer complaints : the device has been in use for 7 months with no untoward complaints.Patient monitoring : photocoagulated the lesion as a prophylactic measure since the physician could not see if there was a hole in the retina due to the hemorrhage.Patient is doing fine after photocoagulation.The user was recommended to complete laser training and the training certificate has been included.- attachment: [ellex_certificate_dr.Oishi.Zip].
 
Event or Problem Description
This is a follow up report.The event occured in japan, doctor was treating a floater on a patient.Energy: started from 4mj, and increased the energy gradually since nothing was happening to the floater.Retinal bleeding happened at 8mj.This report is made by ellex without prejudice and does not imply any admission of liability for the incident or its consequences.

Brand Name
ULTRA Q REFLEX
Common Device Name
OPHTHALMIC LASER
Manufacturer (Section D)
ELLEX MEDICAL PTY LTD
3-4 second avenue
mawson lakes, south australia 5095
AS  5095
MDR Report Key8058542
Report Number3013515803-2018-00011
Device Sequence Number1910114
Product Code HQF
UDI-Device Identifier09342395000038
UDI-Public(01)09342395000038(11)180410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring,Notification,Inspection
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLQP3106-U
Device Catalogue NumberULTRAQ_R
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/12/2018
Device Age7 MO
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date11/11/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR